Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 28, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 10, 2013, 6:37 AM CDT for Calloway County, Kentucky. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2013, 6:37 AM CDT (11:37 UTC)
- Expired
- Aug 10, 2013, 11:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Calloway County, KY
The radar
The Paducah radar (KPAH), 70 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1918 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
731
WGUS53 KPAH 101137
FFWPAH
KYC035-101430-
/O.NEW.KPAH.FF.W.0028.130810T1137Z-130810T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
637 AM CDT SAT AUG 10 2013
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALLOWAY COUNTY IN WESTERN KENTUCKY...
* UNTIL 930 AM CDT.
* AT 635 AM CDT...NATIONAL WEATHER SERVICE RADAR HAS ESTIMATED
BETWEEN 1.5 AND 2.7 INCHES OF RAIN HAVE FALLEN ALONG THE SOUTHERN
BORDER OF CALLOWAY COUNTY FROM HAZEL TO JUST SOUTH OF NEW CONCORD
KENTUCKY BETWEEN 4 AM AND 6 AM CDT.
CALLOWAY COUNTY SHERIFFS OFFICE REPORTED THAT SOME WATER WAS ON
HIGWAY 121 NEAR THE BRIDGE AT JIM WILSON AND WINCHESTER ROADS.
AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS EXPECTED ACROSS CALLOWAY
COUNTY THROUGH 730 AM CDT. THIS WILL LIKELY PRODUCE ADDITIONAL
FLOODING ALONG THE SOUTHERN BORDER OF CALLOWAY COUNTY AND GENERATE
NEW FLOODING OVER OTHER PARTS OF THE COUNTY.
* LOCATIONS IN THE WARNED AREA INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PADUCAH.
&&
LAT...LON 3650 8848 3655 8849 3674 8849 3675 8811
3672 8810 3657 8805 3650 8804 3649 8806
$$
GM/SMITH1 follow-up statement
667
WGUS53 KPAH 101419
FFWPAH
KYC035-101630-
/O.EXT.KPAH.FF.W.0028.000000T0000Z-130810T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
919 AM CDT SAT AUG 10 2013
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CALLOWAY COUNTY IN WESTERN KENTUCKY...
* UNTIL 1130 AM CDT.
* AT 913 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING CONTINUED OVER THE WARNED AREA. WATER WAS STILL OVER SIX
ROADS IN CALLOWAY COUNTY...INCLUDING SPOTS ON HIGHWAYS 641 AND
121. ONE COUNTY ROAD WAS SHUT DOWN DUE TO ABOUT 18 INCHES OF WATER
OVER IT. THESE FLOODWATERS WILL BE SLOW TO RECEDE AS PERIODS OF
LIGHT TO MODERATE RAIN CONTINUE.
* LOCATIONS IN THE WARNED AREA INCLUDE...
MURRAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PADUCAH.
&&
LAT...LON 3650 8848 3655 8849 3674 8849 3675 8811
3672 8810 3657 8805 3650 8804 3649 8806
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:10 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 10, 3:10 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 310 AM CDT Sat Aug 10 2013 .SHORT TERM...(TODAY THROUGH SUNDAY NIGHT) ISSUED AT 235 AM CDT SAT AUG 10 2013 Most of the latest model runs are now trending farther south with the progression of an area of high pressure into the Midwest later today through Sunday. However, in the meantime, we will need to contend with another ripple of H50 energy that will interact with a low lvl stationary boundary that remains draped over southern portions of the forecast area this morning. Showers and scattered thunderstorms are currently developing on the nose of a warm and moist southwesterly H85 jet just west of the Missouri Bootheel. This activity will likely spread east along the Arkansas/Tennessee borders during the morning, before dissipating this afternoon. The main concern, once again, will come with torrential downpours in the unusually high PWAT regime. Rates over 2 inches an hour will be possible in the stronger cells. As mentioned, high pressure now looks like it will make a southward push tonight and Sunday. This should at least temporarily end most of the shower and thunderstorm chances tonight through Sunday night. Will probably leave a small chance over southern locations just in case the high does not make it quite so far south, but think most locations will stay on the dry side after today. With an increase in sunshine now expected this weekend, think most areas will make it into the mid 80s or so. Lowered night time lows a category or so to account for the lower dew points anticipated, esp northern areas. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 235 AM CDT SAT AUG 10 2013 The beginning of the extended forecast period will be a transitional period separating the humid and rainy forecast toward a much cooler and drier forecast for the remainder of next week. The base of the faster westerlies and slightly greater shear will shift further south on Monday...with the surface to middle level high pressure ridge in the Southeast U.S., Lower Mississippi Valley, and Southern Plains expanding east and west. This will effectively begin to diminish the weak flow of Gulf of Mexico moisture into the area as the mean surface frontal boundary is pushed into the Tennessee valley. Given the antecedent moisture, proximity of the better shear associated with the westerlies and the frontal boundary on Monday, there will at least be a chance for showers and thunderstorms across the WFO PAH forecast area. By Tuesday, rain chances will be more diurnally based and should be non-existent by Tuesday evening. Northeast surface wind flow and high pressure and lowered thicknesses moving in from the Great Lakes and the Ohio Valley by mid-week should suppress any remaining chances for rain for the remainder of the week. The deterministic GFS/ECMWF wind at a low level inverted trough moving northwest from Alabama/Mississippi late Thursday. Both models suggest that a moisture plume may work far enough into the WFO PAH forecast area by next Saturday to support some rain over West Kentucky and into Southwest Indiana. Will wait and see. Temperatures through the extended forecast period will still remain below normal. Negative deviations will be five degrees to as much as ten degrees below normal. Normal highs during the extended forecast period average around 89 degrees for the middle of August. Depending on the degree of cooler and drier air by next weekend, there could be a few high temperatures with 2-3 degrees of record cool high temperatures. In August, that would be somewhat amazing. && .AVIATION... ISSUED AT 235 AM CDT SAT AUG 10 2013 MVFR vsbys can be expected through 14z...with possibly IFR at times in the KOWB area. Could be scattered thunderstorms near an old frontal boundary draped near the KY/TN border early today, but chcs should decrease this afternoon and tonight as sfc high begins to push farther south into the Midwest. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...GM LONG TERM...Smith AVIATION...JP
Hazardous weather outlook, Aug 10, 3:36 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 336 AM CDT SAT AUG 10 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 336 AM CDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORM WITH VERY HEAVY RAIN WILL BE POSSIBLE... ESPECIALLY EARLY TODAY NEAR THE ARKANSAS AND TENNESSEE BORDERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE ON AND OFF CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH EARLY NEXT WEEK. LOCALLY HEAVY RAIN...GUSTY WINDS AND LIGHTNING WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.